Medication Side effects – Patient Interviews

Published: 18 Feb 2020
Views: 4360

Click the link below to see video interviews with patients of epilepsy, and their advice on how to deal with the side effects of Anti-Epileptic Drugs (AED’s).

 

Interviewed patients spoke about the following side effects:

 

Fatigue – Some patients report feeling ‘Zombified’ on higher dosages of drugs, therefore have to get a reduction in the dosage.

Speech issues – Anti Epileptic Drugs can cause speech and mouth issues, such as being unable to find the right words, slurred speech and even gum problems.

Muscle Jerks – Patients report side effects like hand tremors and muscle jerks on certain prescriptions.

Poor concentration – One interviewee noted that her concentration was impaired on AED’s.

Weight Gain – Several patients mentioned that weight gain was a notable side effect of taking the drugs. One patient felt that it was acceptable, as the drug controlled her seizures, however others were unsatisfactory.

Depression – One Patient described her severe side effects of the medication, and how it impacted her relationships and daily life, eventually weaning her off the use of AED’s.

Blurred Vision – Often experienced at the start of taking some AED’s.

Reactions (0)
Like

0

Love

0

Happy

0

Sad

0

Insightful

0

Comments / thoughts (0)
Add a comment

You must be logged in to leave a comment. Sign in or register now.